Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 45, NWS Tampa Bay, FL

April 8, 20095 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Apr 8, 2009, 1:38 PM EDT for 5 counties in Florida. It took effect at Apr 9, 2009, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2009, 1:38 PM EDT (17:38 UTC)
In effect from
Apr 9, 2009, 12:00 PM EDT
Expired
Apr 9, 2009, 7:00 PM EDT
In force
7 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 5.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2009-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2009-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1443 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 081738
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
138 PM EDT WED APR 8 2009

...RED FLAG WARNING THIS AFTERNOON THROUGH THIS EVENING FOR LONG
DURATIONS OF LOW HUMIDITIES FOR ALL COUNTIES... 

...RED FLAG WARNING THURSDAY AFTERNOON FOR LONG DURATIONS OF LOW
HUMIDITIES FOR POLK...HARDEE...HIGHLANDS...AND DESOTO COUNTIES...

...A FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON FOR 
HILLSBOROUGH...MANATEE...SARASOTA...CHARLOTTE...LEE...SUMTER...
HERNANDO...AND PASCO COUNTIES...

.HIGH PRESSURE AND DRY AIR WILL REMAIN ACROSS WEST CENTRAL AND
SOUTHWEST FLORIDA THROUGH THURSDAY AFTERNOON. THIS WILL CAUSE
CRITICAL FIRE WEATHER CONDITIONS FOR ALL AREAS TODAY AND INTERIOR
AND SOUTHERN AREAS THURSDAY AFTERNOON.

FLZ052-056-057-061-090545-
/O.UPG.KTBW.FW.A.0033.090409T1600Z-090409T2300Z/
/O.NEW.KTBW.FW.W.0045.090409T1600Z-090409T2300Z/
/O.CON.KTBW.FW.W.0044.000000T0000Z-090408T2300Z/
POLK-HARDEE-HIGHLANDS-DE SOTO-
138 PM EDT WED APR 8 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM
EDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM EDT
WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

FLZ051-055-060-062-065-090545-
/O.CON.KTBW.FW.W.0044.000000T0000Z-090408T2300Z/
/O.CON.KTBW.FW.A.0033.090409T1600Z-090409T2300Z/
HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE-
138 PM EDT WED APR 8 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

&&

$$

FLZ043-048-049-090545-
/O.EXA.KTBW.FW.A.0033.090409T1600Z-090409T2300Z/
/O.CON.KTBW.FW.W.0044.000000T0000Z-090408T2300Z/
SUMTER-HERNANDO-PASCO-
138 PM EDT WED APR 8 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 7 PM EDT THIS EVENING. 

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM EDT
WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

&&

$$

FLZ039-042-050-082300-
/O.CON.KTBW.FW.W.0044.000000T0000Z-090408T2300Z/
LEVY-CITRUS-PINELLAS-
138 PM EDT WED APR 8 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$
2 follow-up statements
000 
WWUS82 KTBW 082352
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
752 PM EDT WED APR 8 2009

...RED FLAG WARNING EXPIRED FOR THIS EVENING FOR ALL COUNTIES...

...RED FLAG WARNING THURSDAY AFTERNOON FOR LONG DURATIONS OF LOW
HUMIDITIES FOR POLK...HARDEE...HIGHLANDS...AND DESOTO COUNTIES...

...A FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON FOR
HILLSBOROUGH...MANATEE...SARASOTA...CHARLOTTE...LEE...SUMTER...
HERNANDO...AND PASCO COUNTIES...

.HIGH PRESSURE AND DRY AIR WILL REMAIN ACROSS WEST CENTRAL AND
SOUTHWEST FLORIDA THROUGH THURSDAY AFTERNOON. THIS WILL CAUSE
CRITICAL FIRE WEATHER CONDITIONS FOR ALL AREAS TODAY AND INTERIOR
AND SOUTHERN AREAS THURSDAY AFTERNOON.

FLZ052-056-057-061-091000-
/O.CON.KTBW.FW.W.0045.090409T1600Z-090409T2300Z/
POLK-HARDEE-HIGHLANDS-DE SOTO-
752 PM EDT WED APR 8 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM EDT
THURSDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

FLZ043-048-049-051-055-060-062-065-091000-
/O.CON.KTBW.FW.A.0033.090409T1600Z-090409T2300Z/
SUMTER-HERNANDO-PASCO-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE-
752 PM EDT WED APR 8 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

&&

$$

LAMARRE
000 
WWUS82 KTBW 090754
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
354 AM EDT THU APR 9 2009

...RED FLAG WARNING EXPIRED FOR THIS EVENING FOR ALL COUNTIES...

...RED FLAG WARNING THIS AFTERNOON FOR LONG DURATIONS OF LOW
HUMIDITIES FOR SUMTER...POLK...HARDEE...HIGHLANDS...DESOTO...
CHARLOTTE...AND LEE COUNTIES...

.HIGH PRESSURE AND DRY AIR WILL REMAIN ACROSS WEST CENTRAL AND
SOUTHWEST FLORIDA TODAY. THIS WILL CONTINUE TO CAUSE CRITICAL FIRE
WEATHER CONDITIONS FOR INTERIOR AND SOUTHERN AREAS THIS AFTERNOON.

FLZ048-049-051-055-060-090900-
/O.CAN.KTBW.FW.A.0033.090409T1600Z-090409T2300Z/
HERNANDO-PASCO-HILLSBOROUGH-MANATEE-SARASOTA-
354 AM EDT THU APR 9 2009

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
CANCELLED THE FIRE WEATHER WATCH. 

1 TO 3 HOURS OF HUMIDITY BELOW 35 PERCENT STILL POSSIBLE TODAY.

$$

FLZ043-062-065-092000-
/O.UPG.KTBW.FW.A.0033.090409T1600Z-090409T2300Z/
/O.EXA.KTBW.FW.W.0045.090409T1600Z-090409T2300Z/
SUMTER-CHARLOTTE-LEE-
354 AM EDT THU APR 9 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

FLZ052-056-057-061-092000-
/O.CON.KTBW.FW.W.0045.090409T1600Z-090409T2300Z/
POLK-HARDEE-HIGHLANDS-DE SOTO-
354 AM EDT THU APR 9 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING. 

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 8, 1:16 PM EDT, 22 minutes earlier.

Area forecast discussion, Apr 8, 1:16 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
116 PM EDT WED APR 8 2009

.SYNOPSIS...HIGH PRESSURE IS CROSSING THE PENINSULA AS AN UPPER
TROUGH AXIS SHIFTS OFF TO THE EAST.

&&

.SHORT TERM (TONIGHT-FRIDAY)...FAIRLY STRAIGHTFORWARD FORECAST AS
THE HIGH ALSO MOVES EAST OF THE STATE TONIGHT. WINDS WILL BECOME
MORE SOUTHERLY AND THIS SHIFT COMBINED WITH AIRMASS MODIFICATION
WILL BRING A QUICK WARMUP TO THE REGION. EXPECT READINGS TO GO ABOVE
NORMAL BY FRIDAY AFTERNOON. THE ATMOSPHERE WILL REMAIN GENERALLY TOO
DRY FOR SHOWERS...THOUGH CANNOT RULE OUT AN ISOLATED ONE FRIDAY
AFTERNOON ALONG THE SOUTHWEST FLORIDA COAST SEABREEZE. ONLY OTHER
THING TO CONSIDER IN THE FORECAST IS SOME HIGH CLOUDS THAT SHOULD
STREAM ACROSS THURSDAY AFTERNOON INTO FRIDAY MORNING..

&&

.LONG TERM (FRIDAY NIGHT-WEDNESDAY)...A COLD FRONT WILL APPROACH NORTH
FLORIDA FRIDAY NIGHT AND STALL ACROSS NORTH CENTRAL FLORIDA SATURDAY
AS IT BECOMES PARALLEL TO THE U/L FLOW.  SUFFICIENT DEEP LAYER
MOISTURE WILL BE IN PLACE FOR A FEW SHOWERS ACROSS WEST CENTRAL AND
SOUTHWEST FLORIDA...BUT THEY WILL BE LIGHT.  THE FRONT WILL BEGIN TO
LIFT NORTH SUNDAY IN RESPONSE TO A DEVELOPING AREA OF LOW PRESSURE
OVER THE LOWER MISSISSIPPI VALLEY.  A CHANCE OF AFTERNOON SHOWERS
WILL DEVELOP SUNDAY AFTERNOON DUE TO A COMBINATION OF THE FRONTAL
BOUNDARY AND SEABREEZE CONVERGENCE.  THE SURFACE LOW WILL LIFT
RAPIDLY NORTHEAST ON MONDAY WITH A TRAILING COLD FRONT APPROACHING
NORTH FLORIDA MONDAY NIGHT.  U/L SUPPORT WILL BE LIFTING WELL NORTH
OF THE FORECAST AREA WITH ONLY A CHANCE OF A SHOWER OVER THE NATURE
COAST.  THE COLD FRONT WILL SINK SLOWLY SOUTH ACROSS THE CENTRAL
FLORIDA PENINSULA TUESDAY WITH A CHANCE OF SHOWERS ACROSS THE
FORECAST AREA.  SURFACE HIGH PRESSURE WILL BUILD OVER THE MID
ATLANTIC WEDNESDAY AS THE COLD FRONT STALLS ACROSS SOUTH FLORIDA.
SLIGHTLY DRIER AIR ALOFT WILL ADVECT OVER THE REGION ALONG WITH WEAK
SUBSIDENCE WHICH WILL DECREASE THE CHANCE OF SHOWERS ON WEDNESDAY.
TEMPERATURES WILL RUN A FEW DEGREES ABOVE CLIMATIC NORMALS THROUGH
THE PERIOD.

&&

.FIRE WEATHER...RED FLAG CONDITIONS ONGOING AT THIS TIME ACROSS MOST
OF THE REGION. WILL SEE SOME MOISTENING TOMORROW AS DEWPOINTS WILL
RISE A LITTLE FASTER THAN TEMPERATURES. HOWEVER HAVE FAIRLY HIGH
CONFIDENCE THAT INTERIOR WEST CENTRAL FLORIDA WILL RED FLAG. THUS
WILL GO WITH A WARNING FOR POLK...HARDEE...HIGHLANDS...AND DESOTO
COUNTIES. WILL ALSO EXPAND THE REST OF THE WATCH NORTH INTO
SUMTER...HERNANDO...AND PASCO COUNTIES. WILL CONTINUE TO SEE SOME
MOISTENING FRIDAY...BUT INTERIOR REGIONS MAY AGAIN RED FLAG. NOT
ENOUGH CONFIDENCE AT THIS TIME HOWEVER TO RAISE A WATCH.

&&

.MARINE...GRADIENT HAS COLLAPSED COMPLETELY THIS AFTERNOON AS THE
CENTER OF THE HIGH MOVES ACROSS THE WATERS. WILL SEE THE WINDS PICK
UP OUT OF THE SOUTH AS THE WITH THE FLOW AROUND THE WEST SIDE OF THE
HIGH. WIND SPEEDS OVER THE OFFSHORE GULF WATERS MAY PICK UP TO
EXERCISE CAUTION RANGE THURSDAY NIGHT...OTHERWISE NO PROBLEMS
THROUGH THE END OF THE WEEK.

&&

.AVIATION...MOSTLY CLEAR SKIES WITH VFR CONDITIONS NEXT 24 HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  56  77  61  83 /   0   0   5   5
FMY  52  80  60  86 /   0   0   5  10
GIF  52  81  59  86 /   0   0   5   5
SRQ  53  77  59  83 /   0   0   5   5
BKV  41  79  52  85 /   0   0   5   5
SPG  60  78  66  82 /   0   0   5   5

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR CHARLOTTE-
     CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
     LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

     FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR CHARLOTTE-HERNANDO-HILLSBOROUGH-LEE-MANATEE-
     PASCO-SARASOTA-SUMTER.

     RED FLAG WARNING FROM NOON TO 7 PM EDT THURSDAY FOR DE SOTO-
     HARDEE-HIGHLANDS-POLK.

GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...55/SHARP
LONG TERM/AVIATION...13/OGLESBY
Hazardous weather outlook, Apr 8, 5:29 AM EDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
529 AM EDT WED APR 8 2009

FLZ039-042-043-048>052-055>057-060>062-065-082130-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
529 AM EDT WED APR 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...RIP CURRENT IMPACT...
WINDS AND SEAS ON THE COASTAL WATERS HAVE DIMINISHED...ALLOWING
THE HIGH SURF ADVISORY TO BE DROPPED. HOWEVER...HOWEVER...BEACH
GOERS CAN EXPECT SURF OF 2 TO 4 FEET TODAY ALONG WITH A MODERATE
RISK OF RIP CURRENTS.

...FIRE WEATHER IMPACT...
DRY AIR AND SLIGHTLY WARMER TEMPERATURES WILL RESULT IN HIGH FIRE
DANGER ACROSS THE ENTIRE AREA WITH A RED FLAG WARNING IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...FIRE WEATHER IMPACT...
DRY AIR WILL CONTINUE THURSDAY...MAINLY OVER CENTRAL AND SOUTHERN
LOCATIONS AWAY FROM THE COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

RKR

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 4:57 AM EDTFire Weather WatchTBWDeSoto, Hardee, Highlands, Polk, Sumter23 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.